Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have brown liver spots on both feet and legs and seems to be spreading over period of time. Suggest?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5135 Questions
I have small brown liver spots on both my feet and legs. They seem to be spreading over a period of time
Posted Mon, 5 Aug 2013 in General Health
Answered by Dr. Chobufo Ditah 2 hours later
Thank you so much for this opportunity to address your health questions. I am sos sorry to hear about this brown spots on you limbs.

Please, I must be very honest that the description and history is largely insufficient. Mat I kindly request for some more information from you?
THanks so much for understanding.
1. Please take and upload a picture. This will help me take a closer look and narrow down the possible causes
2. For how long has this been going on?
3. Can you please list the various drugs you are taking? THis will help me rule out any drugs as possible causes.
4. Are there any other symptoms? like swelling/itches etc?
5. Has your doctor ever seen them before and what were his immediate thoughts? Thanks and hope to hear from you.

With this additional information, I will be able to make a more specific contribution towards getting a definite answer and proposing a way forward.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: Have brown liver spots on both feet and legs and seems to be spreading over period of time. Suggest? 10 hours later
1. How do I upload a photo to you ?? No facility shown
2. About 12-18 months
3. Bendroflumethiazide – 2.5mg
Ramipril – 10mg
Amlodipine – 5mg
Simvastatin – 20mg
4. As can be seen I have bunion type swellings on the inside of both feet and these become swollen and tender on occasions making it difficult to walk at times. Blood tests have shown slight traces of gout
5. Doctor thought liver spots were due to dry skin and prescribed E45
Answered by Dr. Chobufo Ditah 22 hours later

Thank you so much for these answers. I had a crazy day and sorry for the delay. The bunion spots may actually represent a poor feet positioning. This may require that you visit a podiatrist for adapted shoe wear that will limit exerting excess pressure on this spot which results in symptoms. Gout is not diagnosed using blood tests. So, you may have rising or high levels of uric acid which put you at risk for developing gout but that in itself does not justify the diagnosis of slight traces of gout. It is either you have it or not. Rising levels of uric acid are better managed by avoiding excess proteins, limiting alcohol and tobacco intake and drinking much water. Also, Bendroflumethiazide will further worsen the high levels and precipitate gout. You may want to talk with you doctor on switching to another drug that will not worsen rising levels.

Enough of the above and back to our query for the day!

I have reviewed the picture and the above information. These spots are very none specific and represent more of small bleeds under the skin which have been happening over a long time. Initially, they will look bluish before finally turning into this brownish spots. They should for sure be more on the back of your feet(and more so if you wear covered shoes) as minor friction with contact objects makes this even worse. Keeping the skin always moist and well hydrated will limit this but not completely halt the process. E45 will also be of help, too. They are all measures to limit and not stop the process.

I will like to stress that it is not a disease from all the information you have provided to me. This is more common in elderly because the skin becomes thinner and underlying vessels exposed that can bleed more easily. It happens at all stages of life but more pronounced in elderly for the above mentioned reasons.
People who take steroids are more prone to this but it is not the case with you.

I hope this addresses your query fully and provides ample information for you to act on and make informed decisions. I am happy and excited to address more questions related to the above query if they should arise. I wish you a good health.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor